MAUDE Adverse Event Report: BIOMET UK LTD. OXF TRL BRG W/SLOTS MED 3MM; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF TRL BRG W/SLOTS MED 3MM; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that: when they took out the poly with the « this side up » device in the oxford instruments, the trial poly cracked on the bottom side.It cannot be desterilized.Patient outcome - no further information.
 
Event or Problem Description
It was reported, that: when they took out the poly with the « this side up » device in the oxford instruments, the trial poly cracked on the bottom side.It cannot be sterilized.Patient outcome: no further information.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.The following sections were updated: b4, b5, g3, g6, h1, h2, h6, and h10.Complaint summary: adequate photographs have not been provided and the product has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, a review of the device history records, and a complaint history search.A review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.This device is used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.A review of complaint history identified 8 additional similar complaints about the reported item and no additional complaints about the reported item and lot combination.Medical records or x-rays have not been provided as there was no patient harm.The likely condition of the device when it left zimmer biomet is conforming to the specification.The reported event has not been confirmed as relevant photographs have not been provided and the product has not been returned for evaluation and the dhr review did not identify any issues.The root cause of the reported event cannot be determined with the information provided.It has been confirmed that the instrument is not within the scope or subject of any field actions or recalls which could be attributed to the reported events.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, g6, h1, h2, h3, h4, h6, h10.Visual examination of the returned product identified the bearing was intact with a partial fracture on one corner.The bearing also showed general wear and tear.The bearing has potentially been in the field for 3 years and 8 months.Review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF TRL BRG W/SLOTS MED 3MM
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13024656
Report Number3002806535-2021-00530
Device Sequence Number4848473
Product Code NRA
UDI-Device Identifier05019279346813
UDI-Public(01)05019279346813(11)180720(10)ZB180505
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422703
Device Lot NumberZB180505
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer04/25/2022
10/20/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date04/26/2022
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown